MAUDE Adverse Event Report: COVIDIEN MANSFIELD TRUCLEAR; HYSTEROSCOPE (AND ACCESSORIES)

COVIDIEN MANSFIELD TRUCLEAR; HYSTEROSCOPE (AND ACCESSORIES)
Model Number 7209807S
Medical Device Problem Codes Overheating of Device (1437); Smoking (1585); Device Displays Incorrect Message (2591); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: 7209808s service control unit truclear (serial# (b)(6)) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a hysteroscopy/polypectomy procedure for tissue removal, the handpiece became extremely hot and displayed an e6 error code.The device emitted a burning smell and was subsequently removed from the operating room, causing an hour delayed to the procedure.There was no medical or surgical intervention needed to prevent a permanent impairment of a function.Another handpiece was used, and it worked fine.The procedure was completed as is with dilation and curettage (dc).
 
Additional Manufacturer Narrative
Correction: b5, h6 additional information: g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a hysteroscopy/polypectomy procedure for tissue removal, the handpiece became extremely hot, smoking and displayed an e6 error code.The device control unit emitted a burning smell and was subsequently removed from the operating room, causing an hour delayed to the procedure.There was no medical or surgical intervention needed to prevent a permanent impairment of a function.Another handpiece was used, and it worked fine.The procedure was completed as is with dilation and curettage (d<(>&<)>c).
 
Event or Problem Description
It was reported that during a hysteroscopy/polypectomy procedure for tissue removal, the handpiece became extremely hot, smoking and displayed an e6 error code.The truclear control unit emitted a burning smell and was subsequently removed from the operating room, causing an hour delayed to the procedure.There was no medical or surgical intervention needed to prevent a permanent impairment of a function.Another handpiece was used, and it worked fine.The procedure was completed as is with dilation and curettage (d<(>&<)>c).
 
Additional Manufacturer Narrative
Additional information: a1, b5, g3, d9, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Functional testing found that the handpiece is not working and e6 error due to defective motor.The motor needs to be replaced to address the condition.It was reported that the handpiece became extremely hot, smoking and displayed an e6 error code.The truclear control unit emitted a burning smell.The reported issues were confirmed.The most likely cause was traced to component failure.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRUCLEAR
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN MANSFIELD
15 hampshire street
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN MANSFIELD
15 hampshire street
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21961078
Report Number1282497-2025-00292
Device Sequence Number12550657
Product Code HIH
UDI-Device Identifier10884521749900
UDI-Public10884521749900
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K132015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209807S
Device Catalogue Number7209807S
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer05/12/2025
08/14/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date05/13/2025
08/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11.
Patient SexFemale